Cimzia side effects

Hi guys, I am posting to ask for some advise- I have been using Cimzia injections since August 2014.

I have been responding brilliantly to it however I have got a rash which covers my neck, tops of my arms, chest and upper back it is very itchy, red and blotchy. It seems to be at its worst 2-3 days before my injection is due and I am having to use steroid cream on it. Has anyone else experienced this?? I am concerned about using a steroid cream long term.

Any advise would be much appreciated

9 Replies

  • Have you spoken to your team about the rash?, sounds like an allergic reaction of some sort?, have you tred antihistamine tablets?

  • I would go to GP and get some fexofenidine antihistamines, the ones over the counter just don't cut it, I'm on them permanent 1 a day as I'm always breaking out in rashes after my infusion, it was the same when I was on injections, hope you get it sorted

  • Thanks ever so much. That's great !!

  • Most warnings on meds day "if you develops a rash stop taking the med and call the doc immediately" a rash usually means an allergy and could mean the meds are harmful to you. Call the Dr and ask your chemist.

  • Marsha is correct a rash usually means an allergy. I became extremely ill with Cimzia, I had been taking it for 12 months with no problems then my breathing deteriorated massively. Over the next 8 months it got worse, then the skin on my fingers started peeling and splitting. I eventually insisted that the Cimzia was a problem and refused to take anymore, I stopped the injections and I was immediately put on a course of steroids my breathing improved in days. Speak to your rheumatoid nurse and ask her to raise this with your specialist, please do not self medicate, get a definitive answer. These are fantastic drugs when they work, however they are also serious drugs so any side effects must be monitored.


  • Thank you so much. It's so difficult because having finally been able to get off steroids after two years as the cimzia is working so well you just feel in two minds about changing again xx

  • We all worry about that I'm on my fourth, I have had to fight for that but Toczilimab works in a different way I have been on it 7 months and for me it's brilliant. So you may have to try a few before they get one to suit you. But don't put up with anything ask every question you want it's your body and insist until you get answers. Good luck Shaz x

  • I get what your saying but if you develop a rash after an injection or infusion you can't just stop taking the meds, they are already in your system, of course speak to your team, maybe I never explained myself well enough, I am now on tocilizumab infusions which is my third biologic and I still get rashes after every infusion and they put me on fexofenidine which I got from my GP, I was concerned about the rash but my consultant weren't at all, I take one daily and have no issues now.

  • I promise I wasn't advocate anyone just come off, my position was different I was very ill and felt I didn't have a choice as I couldn't breath I also had another friend on here with exactly the same symptoms also very ill. Funny enough since I started Toczilimab I do get a slight itchy rash on my neck like hives but it's minimal.


You may also like...